Title: A numerical study of wave dispersion curves in cylindrical rods with circular cross-section
Authors: VALSAMOS GEORGIOSCASADEI FolcoSOLOMOS George
Citation: Journal of Applied and Computational Mechanics vol. 7 no. 1 p. 99-114
Publisher: University of West Bohemia (Pilsen, Czech Republic)
Publication Year: 2013
JRC N°: JRC81885
ISSN: 1802-680X
URI: http://www.kme.zcu.cz/acm/index.php/acm/article/view/200/207
http://publications.jrc.ec.europa.eu/repository/handle/JRC81885
Type: Articles in periodicals and books
Abstract: This work presents a finite element approach for modeling longitudinal wave propagation in thick cylindrical rods with circular cross-section. The formulation is based on simple time domain response of the structure to a properly chosen excitation, and is calculated with an explicit finite element solver. The proposed post-treatment procedure identifies the wavenumber for each mode of wave propagation at the desired frequency. The procedure is implemented and integrated in an efficient way in the explicit finite element code Europlexus. The numerical results are compared to the analytical ones obtained from the solution of the Pochhammer – Chree equation, which provides the dispersion curves for wavetrains in solid cylinders of infinite length.
JRC Directorate:Space, Security and Migration

Files in This Item:
There are no files associated with this item.


Items in repository are protected by copyright, with all rights reserved, unless otherwise indicated.